Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Mod 2 and mod 5 icosahedral representations
HTML articles powered by AMS MathViewer

by N. I. Shepherd-Barron and R. Taylor PDF
J. Amer. Math. Soc. 10 (1997), 283-298 Request permission
References
  • J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, $\Bbb {ATLAS}$ of finite groups, Oxford University Press, Eynsham, 1985. Maximal subgroups and ordinary characters for simple groups; With computational assistance from J. G. Thackray. MR 827219
  • Avner Ash and Glenn Stevens, Modular forms in characteristic $l$ and special values of their $L$-functions, Duke Math. J. 53 (1986), no. 3, 849–868. MR 860675, DOI 10.1215/S0012-7094-86-05346-9
  • F. Diamond, On deformation rings and Hecke rings, Annals of Math. (2) 144 (1996), 137-166.
  • Igor Dolgachev and David Ortland, Point sets in projective spaces and theta functions, AstĂ©risque 165 (1988), 210 pp. (1989) (English, with French summary). MR 1007155
  • P. Deligne and M. Rapoport, Correction to: “Les schĂ©mas de modules de courbes elliptiques” (Modular functions of one variable, II (Proc. Internat. Summer School, Univ. Antwerp, Antwerp, 1972), pp. 143–316, Lecture Notes in Math., Vol. 349, Springer, Berlin, 1973), Modular functions of one variable, IV (Proc. Internat. Summer School, Univ. Antwerp, Antwerp, 1972) Lecture Notes in Math., Vol. 476, Springer, Berlin, 1975, pp. p. 149 (French). MR 0382292
  • Alexander Grothendieck, Le groupe de Brauer. I. AlgĂšbres d’Azumaya et interprĂ©tations diverses, Dix exposĂ©s sur la cohomologie des schĂ©mas, Adv. Stud. Pure Math., vol. 3, North-Holland, Amsterdam, 1968, pp. 46–66 (French). MR 244269
  • Alexander Grothendieck, Le groupe de Brauer. I. AlgĂšbres d’Azumaya et interprĂ©tations diverses, Dix exposĂ©s sur la cohomologie des schĂ©mas, Adv. Stud. Pure Math., vol. 3, North-Holland, Amsterdam, 1968, pp. 46–66 (French). MR 244269
  • C.Hermite, Sur la rĂ©solution de l’équation du cinqiĂšme degrĂ©, Comptes Rendus 46 (1858).
  • F. Klein, Lectures on the icosahedron (transl. G.G. Morrice), TrĂŒbner, 1888.
  • Robert P. Langlands, Base change for $\textrm {GL}(2)$, Annals of Mathematics Studies, No. 96, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1980. MR 574808
  • David Mumford, Tata lectures on theta. II, Progress in Mathematics, vol. 43, BirkhĂ€user Boston, Inc., Boston, MA, 1984. Jacobian theta functions and differential equations; With the collaboration of C. Musili, M. Nori, E. Previato, M. Stillman and H. Umemura. MR 742776, DOI 10.1007/978-0-8176-4578-6
  • K. Rubin and A. Silverberg, Families of elliptic curves with constant mod $p$ representations, Elliptic curves, modular forms, & Fermat’s last theorem (Hong Kong, 1993) Ser. Number Theory, I, Int. Press, Cambridge, MA, 1995, pp. 148–161. MR 1363500
  • Jean-Pierre Serre, ƒuvres. Vol. I, Springer-Verlag, Berlin, 1986 (French). 1949–1959. MR 926689
  • Jean-Pierre Serre, Sur les reprĂ©sentations modulaires de degrĂ© $2$ de $\mathrm {Gal}(\overline {\mathbf {Q}}/\mathbf {Q})$, Duke Math. J. 54 (1987), no. 1, 179–230 (French). MR 885783, DOI 10.1215/S0012-7094-87-05413-5
  • Jerrold Tunnell, Artin’s conjecture for representations of octahedral type, Bull. Amer. Math. Soc. (N.S.) 5 (1981), no. 2, 173–175. MR 621884, DOI 10.1090/S0273-0979-1981-14936-3
  • Richard Taylor and Andrew Wiles, Ring-theoretic properties of certain Hecke algebras, Ann. of Math. (2) 141 (1995), no. 3, 553–572. MR 1333036, DOI 10.2307/2118560
  • Gerard van der Geer, Hilbert modular surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 16, Springer-Verlag, Berlin, 1988. MR 930101, DOI 10.1007/978-3-642-61553-5
  • Andrew Wiles, Modular elliptic curves and Fermat’s last theorem, Ann. of Math. (2) 141 (1995), no. 3, 443–551. MR 1333035, DOI 10.2307/2118559
Similar Articles
Additional Information
  • N. I. Shepherd-Barron
  • Affiliation: Department of Pure Mathematics and Mathematical Statistics, Cambridge University, 16 Mill Lane, Cambridge CB2 1SB, United Kingdom
  • Email: nist@pmms.cam.ac.uk
  • R. Taylor
  • Address at time of publication: Department of Mathematics, Harvard University, 1 Oxford St., Cambridge, Massachusetts 02138
  • Email: rtaylor@math.harvard.edu
  • Received by editor(s): June 10, 1996
  • Additional Notes: The second author was partially supported by the EPSRC
  • © Copyright 1997 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 10 (1997), 283-298
  • MSC (1991): Primary 11F41, 11G10, 14G05, 14G35
  • DOI: https://doi.org/10.1090/S0894-0347-97-00226-9
  • MathSciNet review: 1415322